I was diagnosed with PCOS last year. I began taking Metformin a few months later in an effort to help with weight loss to ease my symptoms. I was on 500 mg a day in the morning. I lost about 15 lbs but that was all (I was about 60 lbs overweight, about 35 lbs away from being able to have cycles on my own). As a side-note, I also was put on birth control which helped tremendously with my cycles and irritability.
My doctor upped my dose of Metformin about 4 months ago. I take two 750 mg slow-release capsules a day (1500 mg total--3x my original dosage per day). Yesterday, after dinner, I had some chocolate (I should not have, I had several pieces, but not a truck-load or anything...was not anticipating anything bad coming from it). I woke up at about 3 am with severe upper and mid-abdominal pains. It was so bad, I thought I might need to go to the hospital. After a few hours, it mostly disappeared and I was able to go back to sleep, but I was very afraid I had pancreatic or liver failure (or something).
A similar thing happened one other time when I ate very badly one day (ate several sweets), but not to this degree. (Since that original occurrence, I seldom eat sweets.) I had never had an issue prior.
Does anyone have any ideas or information about this kind of thing? What happened to me? Why? What should I check for? (I'll stay away from the dark chocolate from now on.) Could this mean my dosage is too high?